Note that griseofulvin is mentioned in the review below. It seemed kind of suspicious as it causes a lot of things. George
Eur J Clin Pharmacol. 2001 Sep;57(6-7):517-21.
Spontaneous reports on drug-induced pancreatitis in Denmark from 1968 to 1999.
Andersen V1, Sonne J, Andersen M.
To present an update on drug-induced pancreatitis reported to the Danish Committee on Adverse Drug Reactions.
Retrospective study of spontaneous case reports to the Danish reporting system on adverse drug reactions.
All cases of suspected drug-induced pancreatitis reported to the Danish Committee on Adverse Drug Reactions from 1968 to 1999 were analysed. Three cases were excluded leaving 47 cases for analysis.
Drug-induced pancreatitis made up 0. 1% of all the reports to the committee from 1968 to 1999. The proportion seemed to increase and was 0.3% during the last 8 years. The 47 cases corresponded to 0.1% of the number of patients discharged due to pancreatic disease (without cancers) per year in Denmark. Serious courses were frequent as indicated by death and hospitalisation being reported in 4 (9%) and 32 (68%) cases, respectively. Death occurred after valproate (two cases), clomipramine (one case) and azathioprine (one case). Definite relationship was stated for mesalazine (three cases), azathioprine (two cases) and simvastatin (one case) on the basis of re-challenge. A possible or probable causality was considered for a further 30 drugs including 5-acetylsalicylic acid agents, angiotensin-converting enzyme inhibitors, estrogen preparations, didanosine, valproate, codeine, antiviral agents used in acquired immunodeficiency syndrome therapy, various lipid-reducing agents, interferon, paracetamol, griseofulvin, ticlopine, allopurinol, lithium and the MMR (measles" mumps/rubella) vaccination.
Drug-induced pancreatitis is rarely reported. The incidence may be increasing and the course is often serious. This is the first report on definite simvastatin-induced pancreatitis. Further studies on the pancreotoxic potential of drugs are warranted.